Every so often I feel like I am breaking out in a hot sweat even though there is no actual sweat or perspiration. I notice it mainly on my face and I don’t think anyone else notices it is happening unless I start fanning myself or open the doors and windows. It can happen several times a day and usually lasts just a few minutes. No I am not menopausal. Like any drug there are side effects and triptorelin (which is a hormone injection that reduces testosterone which the cancer feeds on) is no different. There is a whole list of possible side effects including headaches, breast swelling and hot flushes (hot flashes to our US readers). So it is just one of those things I have to live with.
The good news is that I saw my oncologist on Monday and my PSA (Prostate Specific Antigen) has continued to drop – it is now down to 0.15 – and my platelet count has improved from the last reading (although not as high as the test before that). I have updated my graphs. The only fly in the ointment is what is happening with my blood glucose levels which were knocked for six during chemotherapy and then given another battering by the steroids I was put on when my platelets ran for the hills. As far as I can tell they are slowly improving but we will be keeping an eye on them. But it is good news on the PSA and platelet front.